Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 86, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 22, 2003, 5:37 PM CDT for Allen Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2003, 5:37 PM CDT (22:37 UTC)
- Expired
- Aug 22, 2003, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Allen Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 222237 SVRLCH LAC003-222330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 535 PM CDT FRI AUG 22 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN PARISH IN SOUTHWEST LOUISIANA * UNTIL 630 PM CDT * AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF KINDER...MOVING SOUTHWEST AT 20 MPH. * THIS STORM WILL BE NEAR... KINDER BY 545 PM CDT DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW VEHICLES AND MOBILE HOMES ARE NOT SAFE. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3076 9265 3051 9295 3047 9281 3067 9259 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:16 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 22, 2:16 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAKE CHARLES LA 216 PM CDT FRI AUG 22 2003 CONVECTION GETTING A LATE START THIS AFTERNOON. VISIBLE IMAGERY SHOWING A CU SHADOW OVER THE AREA...GIVING WAY TO CU DEVELOPMENT FROM THE EAST...APPARANTLY FROM THURSDAYS TSTM COMPLEX. ALSO REFLECTED BY COOLER TEMPS DESPITE ADDITIONAL SUN. WAS GOING TO GO WITH SLT CHC TO CHC POPS THIS EVENING BUT WILL INSTEAD OPT TO INCLUDE ONLY ISOLD TSTMS FOR LFT. SHOULD SEE TSTMS RETURN IN EARNEST SATURDAY AS WEAK TROPICAL WAVE/BROAD LOW PRESSURE AREA MOVES INTO THE AREA FROM THE EAST. ADDITIONAL MOISTURE WITH PWS ABOVE 2 INCHES AND K-INDICES CLIMBING INTO THE MID 30S. A BIT LESS PCPN ON SUNDAY AS UPPER RIDGE BUILDS FROM THE PLAINS. LITTLE CHANGE DURING THE UPCOMING WEEK WITH THE POSSIBLE EXCEPTION OF AN EARLY SEASON COOL FRONT ON FRIDAY...HAS SOME JET SUPPORT FROM THE OHIO VALLEY. TROPICS STILL LOOKING QUIET FOR OUR NEIGHBORHOOD. TD 9 COULD BECOME A TROPICAL STORM HOWEVER THE TUTT LOW IN THE GULF SHOULD DRIVE IT NORTH FROM THE CARRIBBEAN THIS WEEKEND. .PRELIMINARY POINT TEMPS/POPS... KBPT 71 90 71 89 / 00 50 30 40 KLCH 71 89 71 89 / 00 60 30 40 KLFT 71 89 70 90 / 10 60 30 40 KAEX 69 90 71 89 / 00 50 30 40 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. SWEENEY
Hazardous weather outlook, Aug 22, 4:04 AM CDT, 13 hours 33 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 404 AM CDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL MOVE ONSHORE THIS MORNING NEAR THE COAST...WITH MORE DEVELOPMENT THIS AFTERNOON THROUGHOUT THE REGION. LOCALLY HEAVY RAIN IS POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A CHANCE OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
In the hours before
Local storm report, Aug 22, 4:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 PM CDT FRI AUG 22 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM MARKSVILLE LA TSTM WND DMG
08/22/03 AVOYELLES TREE DOWNED IN MARKSVILLE
REPORTED BY SHERIFFS
OFFICE.
WILEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:09 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.